MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145016
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, while catheter was inside patient in follow up after insertion, there was obstruction in flow in venous side.The doctor removed the catheter and showed a video of flushing catheter after removing it from the patient, while pushing fluid or flushing the catheter, the doctor found that the catheter lumen was blocked and the silicon extension expanded like bubble.The catheter was not repaired.There was no leak.There was no luer adapter issue.No other products being utilized with the device.Noother defects/damages found on the product.The catheter was 13 months old.The customer did not try to reverse the lines.The occlusion was not due to thrombosis.Nothing unusual was observed on the device prior to use.The insertion site was treated with betadine prior to product placement.The product was replaced with the same product id (identifier), and the procedure was completed.There was no blood loss.A blood transfusion was not required.No medical intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, while catheter was inside patient in follow up after insertion, there was obstruction in flow in venous side.The doctor removed the catheter and showed a video of flushing catheter after removing it from the patient, while pushing fluid in catheter, silicon extension expanded like bubble.The catheter was not repaired.There was no leak.There was no luer adapter issue.No other products being utilized with the device.No other defects/damages found on the product.The catheter was 13 months old.The customer did not try to reverse the lines.Flushing was done prior to use (insertion).The occlusion was not due to thrombosis.Nothing unusual was observed on the device prior to use.The insertion site was treated with betadine prior to product placement.The product was replaced with the same product id (identifier), and the procedure was completed.There was no blood loss.A blood transfusion was not required.A medical intervention or treatment was required as a result of the event.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, while pushing fluid in catheter, there was obstruction in flow in venous side, silicon extension expanded like bubble.The catheter was not repaired.There was no leak.There was no luer adapter issue.The product was replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, while catheter was inside patient in follow up after insertion, there was obstruction in flow in venous side.The doctor removed the catheter and showed a video of flushing catheter after removing it from the patient, while pushing fluid or flushing the catheter, the doctor found that the catheter lumen was blocked and the silicon extension expanded like bubble.The catheter was not repaired.There was no leak.There was no luer adapter issue.No other products being utilized with the device.No other defects/damages found on the product.The catheter was 13 months old.The customer did not try to reverse the lines.The occlusion was not due to thrombosis.Nothing unusual was observed on the device prior to use.The insertion site was treated with betadine prior to product placement.The product was replaced with the same product id (identifier) with different lot, and the procedure was completed.There was no blood loss.A blood transfusion was not required.No medical intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the device was occluded.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19571030
Report Number1282497-2024-00172
Device Sequence Number8525269
Product Code MSD
UDI-Device Identifier10884521013179
UDI-Public10884521013179
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145016
Device Catalogue Number8888145016
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer07/12/2024
07/31/2024
08/15/2024
10/16/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date07/31/2024
08/12/2024
08/20/2024
10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale